Alert archive / Texas / Red Flag Warnings in 2008
Red Flag Warning 70, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this red flag warning at Jun 4, 2008, 2:36 PM CDT for 18 counties in Texas. It took effect at Jun 5, 2008, 1:03 AM CDT. It was in force for 21 hr. 4 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 4, 2008, 2:36 PM CDT (19:36 UTC)
- In effect from
- Jun 5, 2008, 1:03 AM CDT
- Expired
- Jun 5, 2008, 10:00 PM CDT
- In force
- 21 hr
- Issued by
- NWS Midland/Odessa, TX
Counties Andrews County, TX, Borden County, TX, Crane County, TX, Dawson County, TX, Ector County, TX, Gaines County, TX, Glasscock County, TX, Howard County, TX, Loving County, TX, Martin County, TX, Midland County, TX, Mitchell County, TX, Pecos County, TX, Reagan County, TX, Scurry County, TX, Upton County, TX, Ward County, TX, Winkler County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 5, 8:54 PM CDT | TSTM WND GST 55 | Loraine, TX | ESTIMATED 50 TO 60 MPH WIND GUST IN LORAINE. |
| Jun 5, 9:00 PM CDT | TSTM WND DMG | 3 N Loraine, TX | ROOF TORN OFF OF A METAL BARN. |
| Jun 5, 9:25 PM CDT | TSTM WND DMG | 4 E Colorado City, TX | POWER POLES BLOWN DOWN 4 MILES EAST OF COLORADO CITY. |
| Jun 5, 9:30 PM CDT | TSTM WND DMG | Loraine, TX | POWER POLES BLOWN DOWN IN AND NEAR LORAINE...AND ALSO JUST SOUTH OF LORAINE ON FARM TO MARKET ROAD 644. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 7.6 hours before the alert went out and 8 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 36 J/kg
- Mixed-layer CIN
- -468 J/kg
- Mixed-layer LCL
- 2669 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 187 m²/s²
- 0-3 km storm-relative helicity
- 184 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KMAF 041936 RFWMAF RED FLAG WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 236 PM CDT WED JUN 4 2008 ...RED FLAG WARNING IN EFFECT THIS AFTERNOON AND EVENING FOR ALL OF SOUTHEAST NEW MEXICO AND WEST TEXAS FOR HOT...VERY DRY AND WINDY CONDITIONS...AND EXTREME FIRE DANGER... ...RED FLAG WARNING THURSDAY FOR ALL BUT THE LOWER TRANS PECOS FOR HOT...VERY DRY AND WINDY CONDITIONS...AND VERY HIGH TO EXTREME FIRE DANGER... NMZ114-115-TXZ045>047-050>052-057>062-067>069-074-075-079>081-258- 050345- /O.UPG.KMAF.FW.A.0064.080605T1700Z-080606T0300Z/ /O.NEW.KMAF.FW.W.0070.080605T1600Z-080606T0300Z/ /O.CON.KMAF.FW.W.0069.000000T0000Z-080605T0300Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ- SOUTHEAST PLAINS/BLM ROSWELL/LNZ-GAINES-DAWSON-BORDEN-ANDREWS- MARTIN-HOWARD-VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- WARD-CRANE-UPTON-DAVIS/APACHE MOUNTAINS AREA-PECOS- PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-GUADALUPE MOUNTAINS- 236 PM CDT WED JUN 4 2008 /136 PM MDT WED JUN 4 2008/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM 11 AM CDT /10 AM MDT/ TO 10 PM CDT /9 PM MDT/ THURSDAY... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM CDT /10 AM MDT/ TO 10 PM CDT /9 PM MDT/ THURSDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING. SOUTHWEST WINDS OF 25 TO 35 MPH WITH HIGHER GUSTS ARE EXPECTED ACROSS ALL AREAS TODAY EXCEPT THE GUADALUPE MOUNTAINS WHERE WINDS OF 35 TO 45 MPH ARE FORECAST. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT AS THESE WINDS...ALONG WITH MINIMUM RELATIVE HUMIDITY OF 10 PCT OR LESS AND EXTREME FIRE DANGER...PERSIST INTO THE EVENING. SIMILAR FIRE WEATHER CONDITIONS ARE EXPECTED ONCE AGAIN ON THURSDAY. THEREFORE...A FIRE WEATHER WATCH IS IN EFFECT FROM NOON UNTIL 10 PM CDT. THIS IS A PARTICULARLY DANGEROUS FIRE WEATHER SITUATION. EXTREMELY CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TODAY AND THURSDAY. DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING VEHICLE. KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE THROUGH TALL GRASS. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR FLAMES OR SPARKS. $$ TXZ048-053-063-070-050345- /O.NEW.KMAF.FW.W.0070.080605T1600Z-080606T0300Z/ /O.CON.KMAF.FW.W.0069.000000T0000Z-080605T0300Z/ SCURRY-MITCHELL-GLASSCOCK-REAGAN- 236 PM CDT WED JUN 4 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 10 PM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 10 PM CDT THURSDAY. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING. SOUTHWEST WINDS OF 15 TO 25 MPH...ALONG WITH MINIMUM RELATIVE HUMIDITY VALUES OF 10 TO 15 PERCENT AND VERY HIGH TO EXTREME FIRE DANGER WILL PERSIST INTO THIS EVENING. THEREFORE...A RED FLAG WARNING IS IN EFFECT UNTIL 10 PM CDT. SIMILAR FIRE WEATHER CONDITIONS ARE EXPECTED ONCE AGAIN ON THURSDAY. THEREFORE...A RED FLAG WARNING IS IN EFFECT FROM NOON UNTIL 10 PM CDT THURSDAY. THIS IS A PARTICULARLY DANGEROUS FIRE WEATHER SITUATION. EXTREMELY CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TODAY AND THURSDAY. DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING VEHICLE. KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE THROUGH TALL GRASS. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR FLAMES OR SPARKS. $$ TXZ082-050300- /O.CON.KMAF.FW.W.0069.000000T0000Z-080605T0300Z/ TERRELL- 236 PM CDT WED JUN 4 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... SOUTH TO SOUTHEAST WINDS OF 15 TO 25 MPH WILL CONTINUE INTO THIS EVENING...ALONG WITH MINIMUM RELATIVE HUMIDITY VALUES NEAR 15 PCT. A RED FLAG WARNING WILL REMAIN IN EFFECT UNTIL 10 PM CDT AS THESE CONDITIONS...ALONG WITH VERY HIGH TO EXTREME FIRE DANGER...PERSIST INTO THE EVENING. DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING VEHICLE. KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE THROUGH TALL GRASS. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR FLAMES OR SPARKS. $$
4 follow-up statements
000 WWUS84 KMAF 050353 RFWMAF RED FLAG WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1053 PM CDT WED JUN 4 2008 ...RED FLAG WARNING THURSDAY FOR ALL BUT THE LOWER TRANS PECOS FOR HOT...VERY DRY AND WINDY CONDITIONS...AND EXTREME FIRE DANGER... NMZ114-115-TXZ045>048-050>053-057>063-067>070-074-075-079>081-258- 051200- /O.CON.KMAF.FW.W.0070.080605T1600Z-080606T0300Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ- SOUTHEAST PLAINS/BLM ROSWELL/LNZ-GAINES-DAWSON-BORDEN-SCURRY- ANDREWS-MARTIN-HOWARD-MITCHELL-VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA- GUADALUPE MOUNTAINS- 1053 PM CDT WED JUN 4 2008 /953 PM MDT WED JUN 4 2008/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM CDT /10 AM MDT/ TO 10 PM CDT /9 PM MDT/ THURSDAY... SOUTHWEST WINDS OF 25 TO 35 MPH WITH HIGHER GUSTS ARE EXPECTED ACROSS MUCH OF WEST TEXAS AND SOUTHEASTERN NEW MEXICO. WINDS FROM THE DAVIS MOUNTAINS NORTH INTO THE GUADALUPE MOUNTAINS WILL BE STRONGER WHERE SUSTAINED WIND SPEEDS OF 35 TO 45 MPH CAN BE EXPECTED. MINIMUM RELATIVE HUMIDITY VALUES OF NEAR 10 TO 15 PERCENT AND EXTREME FIRE DANGER ARE ALSO EXPECTED FROM LATE THURSDAY MORNING THROUGH THE EVENING FOR ALL AREAS. A RED FLAG WARNING IS IN EFFECT FROM 11 AM CDT UNTIL 10 PM CDT THURSDAY. THIS IS A PARTICULARLY DANGEROUS FIRE WEATHER SITUATION. EXTREMELY CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED THURSDAY. DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING VEHICLE. KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE THROUGH TALL GRASS. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR FLAMES OR SPARKS. $$
000 WWUS84 KMAF 050603 RFWMAF RED FLAG WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 103 AM CDT THU JUN 5 2008 ************VERY DANGEROUS FIRE WEATHER SITUATION**************** ...RED FLAG WARNING OVERNIGHT FOR THE GUADALUPE AND DAVIS MOUNTAINS... AND HIGHWAY 54 CORRIDOR FOR WARM...VERY DRY...WINDY CONDITIONS...AND EXTREME FIRE DANGER... ...RED FLAG WARNING THURSDAY FOR ALL BUT THE LOWER TRANS PECOS FOR HOT...VERY DRY AND WINDY CONDITIONS...AND EXTREME FIRE DANGER... NMZ114-TXZ057-074-258-051100- /O.EXT.KMAF.FW.W.0070.080605T0603Z-080606T0300Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ- VAN HORN AND HIGHWAY 54 CORRIDOR-DAVIS/APACHE MOUNTAINS AREA- GUADALUPE MOUNTAINS- 103 AM CDT THU JUN 5 2008 /1203 AM MDT THU JUN 5 2008/ ...RED FLAG WARNING NOW IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING... THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING. SUSTAINED SOUTHWEST WINDS OF 20 TO 40 MPH CAN BE EXPECTED OVERNIGHT WITH WIND GUSTS IN THE MOUNTAINS FROM 50 TO 60 MPH. MINIMUM RELATIVE HUMIDITY VALUES OF NEAR 10 TO 15 PERCENT AND EXTREME FIRE DANGER ARE ALSO EXPECTED. THIS IS A VERY DANGEROUS FIRE WEATHER SITUATION. EXTREMELY CRITICAL FIRE WEATHER CONDITIONS ARE OCCURRING. DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING VEHICLE. KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE THROUGH TALL GRASS. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR FLAMES OR SPARKS. $$ NMZ115-TXZ045>048-050>053-058>063-067>070-075-079>081-051100- /O.CON.KMAF.FW.W.0070.080605T1600Z-080606T0300Z/ SOUTHEAST PLAINS/BLM ROSWELL/LNZ-GAINES-DAWSON-BORDEN-SCURRY- ANDREWS-MARTIN-HOWARD-MITCHELL- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-PECOS-PRESIDIO VALLEY- MARFA PLATEAU-BIG BEND AREA- 103 AM CDT THU JUN 5 2008 /1203 AM MDT THU JUN 5 2008/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM CDT /10 AM MDT/ THIS MORNING TO 10 PM CDT /9 PM MDT/ THIS EVENING... SOUTHWEST WINDS OF 25 TO 35 MPH WITH HIGHER GUSTS ARE EXPECTED ACROSS MUCH OF WEST TEXAS AND SOUTHEASTERN NEW MEXICO. MINIMUM RELATIVE HUMIDITY VALUES OF NEAR 10 TO 15 PERCENT AND EXTREME FIRE DANGER ARE ALSO EXPECTED FROM LATE THURSDAY MORNING THROUGH THURSDAY EVENING FOR ALL AREAS. A RED FLAG WARNING IS IN EFFECT FROM 11 AM CDT UNTIL 10 PM CDT THURSDAY. THIS IS A VERY DANGEROUS FIRE WEATHER SITUATION. EXTREMELY CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED THURSDAY. DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING VEHICLE. KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE THROUGH TALL GRASS. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR FLAMES OR SPARKS. $$
000 WWUS84 KMAF 051027 RFWMAF RED FLAG WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 527 AM CDT THU JUN 5 2008 ************VERY DANGEROUS FIRE WEATHER DAY EXPECTED TODAY**************** ...RED FLAG WARNING THROUGH EARLY EVENING FOR THE GUADALUPE AND DAVIS MOUNTAINS... AND HIGHWAY 54 CORRIDOR FOR HOT...VERY DRY...WINDY CONDITIONS...AND EXTREME FIRE DANGER... ...RED FLAG WARNING FROM MID MORNING THROUGH EARLY THIS EVENING FOR THE SOUTHEAST NEW MEXICO PLAINS...PERMIAN BASIN...BIG BEND... PRESIDIO VALLEY...MARFA PLATEAU...UPPER TRANS PECOS FOR HOT...VERY DRY AND WINDY CONDITIONS...AND EXTREME FIRE DANGER... NMZ115-TXZ045>048-050>053-058>063-067>070-075-079>081-052015- /O.EXT.KMAF.FW.W.0070.080605T1500Z-080606T0300Z/ SOUTHEAST PLAINS/BLM ROSWELL/LNZ-GAINES-DAWSON-BORDEN-SCURRY- ANDREWS-MARTIN-HOWARD-MITCHELL- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-PECOS-PRESIDIO VALLEY- MARFA PLATEAU-BIG BEND AREA- 527 AM CDT THU JUN 5 2008 /427 AM MDT THU JUN 5 2008/ ...RED FLAG WARNING NOW IN EFFECT FROM 10 AM CDT /9 AM MDT/ THIS MORNING TO 10 PM CDT /9 PM MDT/ THIS EVENING... THE RED FLAG WARNING IS NOW IN EFFECT FROM 10 AM CDT /9 AM MDT/ THIS MORNING TO 10 PM CDT /9 PM MDT/ THIS EVENING. SOUTHWEST WINDS OF 20 TO 35 MPH WITH HIGHER GUSTS ARE EXPECTED ACROSS MUCH OF WEST TEXAS AND SOUTHEASTERN NEW MEXICO. MINIMUM RELATIVE HUMIDITY VALUES OF 5 TO 15 PERCENT AND EXTREME FIRE DANGER ARE ALSO EXPECTED FROM MID MORNING THROUGH EARLY THIS EVENING. A RED FLAG WARNING IS IN EFFECT FROM 10 AM CDT UNTIL 10 PM CDT THURSDAY. THIS IS A VERY DANGEROUS FIRE WEATHER SITUATION. EXTREMELY CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED THURSDAY. DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING VEHICLE. KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE THROUGH TALL GRASS. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR FLAMES OR SPARKS. $$ NMZ114-TXZ057-074-258-052015- /O.CON.KMAF.FW.W.0070.000000T0000Z-080606T0300Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ- VAN HORN AND HIGHWAY 54 CORRIDOR-DAVIS/APACHE MOUNTAINS AREA- GUADALUPE MOUNTAINS- 527 AM CDT THU JUN 5 2008 /427 AM MDT THU JUN 5 2008/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING. SUSTAINED SOUTHWEST WINDS OF 20 TO 45 MPH WITH GUSTS TO 65 MPH CAN BE ANTICIPATED THROUGH EARLY EVENING. MINIMUM RELATIVE HUMIDITY VALUES OF 5 TO 10 PERCENT AND EXTREME FIRE DANGER ARE ALSO EXPECTED. THIS IS A VERY DANGEROUS FIRE WEATHER SITUATION. EXTREMELY CRITICAL FIRE WEATHER CONDITIONS ARE OCCURRING. DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING VEHICLE. KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE THROUGH TALL GRASS. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR FLAMES OR SPARKS. $$
000 WWUS84 KMAF 051932 RFWMAF RED FLAG WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 232 PM CDT THU JUN 5 2008 *******VERY DANGEROUS FIRE WEATHER DAY EXPECTED TODAY******** ...RED FLAG WARNING REMAINS IN EFFECT THROUGH EARLY EVENING FOR SOUTHEAST NEW MEXICO AND ALL OF WEST TEXAS EXCEPT TERRELL COUNTY FOR HOT...VERY DRY AND WINDY CONDITIONS...AND EXTREME FIRE DANGER... NMZ114-115-TXZ045>048-050>053-057>063-067>070-074-075-079>081-258- 060300- /O.CON.KMAF.FW.W.0070.000000T0000Z-080606T0300Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ- SOUTHEAST PLAINS/BLM ROSWELL/LNZ-GAINES-DAWSON-BORDEN-SCURRY- ANDREWS-MARTIN-HOWARD-MITCHELL-VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA- GUADALUPE MOUNTAINS- 232 PM CDT THU JUN 5 2008 /132 PM MDT THU JUN 5 2008/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING... SOUTHWEST WINDS OF 25 TO 35 MPH WITH HIGHER GUSTS ARE EXPECTED TO CONTINUE ACROSS ALL AREAS TODAY EXCEPT THE GUADALUPE MOUNTAINS WHERE WINDS OF 35 TO 45 MPH ARE FORECAST. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT AS THESE WINDS...ALONG WITH MINIMUM RELATIVE HUMIDITY OF 10 PCT OR LESS AND EXTREME FIRE DANGER...PERSIST INTO THE EVENING. THIS IS A VERY DANGEROUS FIRE WEATHER SITUATION. EXTREMELY CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TODAY. DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING VEHICLE. KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE THROUGH TALL GRASS. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR FLAMES OR SPARKS. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at Jun 4, 2:24 PM CDT, 12 minutes earlier.
Area forecast discussion, Jun 4, 2:24 PM CDT, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
224 PM CDT WED JUN 4 2008
.DISCUSSION...
RECORD OF 103 WHICH HAS STOOD SINCE 1933 IS A CINCH TO BE BROKEN
TODAY THANKS TO ABUNDANT HEATING AND SOUTHWESTERLY WINDS. WINDS
HAVE BEEN A BIT SLOW TO PICK UP TODAY AFTERNOON HEATING WILL
CONTINUE TO MIX WINDS ALOFT TO THE SURFACE AND SHOULD SEE MOST
OF THE WIND ADVISORY VERIFIED BY THE END OF THE DAY. WENT AHEAD
AND UPDATED THE HIGH WIND WATCH IN THE GUADALUPES TO A WARNING FOR
TOMORROW....BUT WILL LEAVE ANY ADVISORY ISSUANCES TO THE MID SHIFT
WHEN THE LOCATION CAN BE MORE ACCURATELY DETERMINED. TEMPERATURES
TOMORROW WILL BE SLIGHTLY COOLER THAN TODAY AND MAY STRUGGLE TO
REACH 100 IN ALL BUT THE TRANS PECOS REGION AS THE UPPER TROUGH
MOVES ACROSS THE CENTRAL PLAINS BRINGING LOWER HEIGHTS...HOWEVER
WENT ABOVE MAV GUIDANCE DUE TO EXTRAPOLATION TO SURFACE FROM
PROGGED H85 TEMPS.
THE EXTENDED FORECAST BECOMES DIFFICULT BECAUSE WHILE THE
DIFFERENT MODELS SHOW A SIMILAR SYNOPTIC PATTERN THEY DIFFER IN
THE DETAILS. ALL AGREE ON A GENERAL WESTERN U.S. TROUGH WITH A
RIDGE HOLDING OVER THE SOUTHEASTERN STATES. THIS COULD BREAK OUR
STRING OF INCREDIBLY HOT TEMPS WITH LESS SUBSIDENCE AND CONTINUED
SOUTHEASTERLY FLOW ADVECTING MORE MOISTURE INTO THE AREA. NOT
ENTIRELY SOLD IT WILL BE AS COLD AS ADVERTISED BUT DO NOT HAVE
CONFIDENCE TO STRAY FROM GUIDANCE AT THIS TIME.
ONE THING OF INTEREST TO NOTE FOR THE WEEKEND AND INTO NEXT
WEEK...IS ALONG WITH THE INCREASED LOW LEVEL MOISTURE MODELS ARE
PROGGING SOME POTENTIAL INSTABILITY. FOR THE MOST PART THIS
INSTABILITY WILL NOT BE REALIZED THANKS TO A STRONG CAP...BUT WE
COULD START SEEING OUR USUAL SUMMER CONVECTION IN THE DAVIS
MOUNTAINS FIRING BACK UP.
HENNIG
&&
.FIRE WEATHER...
EXPECT RED FLAG CONDITIONS TO PERSIST MOST LOCATIONS THROUGH AT
LEAST 05/01Z...BUT A FEW AREAS WILL LIKELY PERSIST BEYOND THAT
TIME. AS SOUTHWEST WINDS DECREASE THIS EVENING MOST LOCATIONS...
SOUTH TO SOUTHEAST WINDS WILL INCREASE OVER THE PERMIAN BASIN AS THE
SURFACE PRESSURE GRADIENT. SINCE RH/S WILL INCREASE WITH THESE
WINDS...WILL LEAVE THE CURRENT RED FLAG WARNING EXPIRATION TIME AT
05/03Z. RECOVERY TONIGHT WILL BE POOR ALONG AND WEST OF A
SEMINOLE...FORT STOCKTON AND BIG BEND LINE WITH GOOD OR BETTER
RECOVERY TO THE EAST.
ANOTHER HIGH END RED FLAG DAY IN THE OFFING THURSDAY AS THE BASE OF
AN UPPER TROUGH RAKES THE AREA WITH STRONGER WINDS. TEMPERATURES
WILL NOT BE QUITE AS HOT THURSDAY...BUT MINIMUM RH/S WILL BE IN THE
SINGLE DIGITS...POSSIBLY OVER THE WESTERN LOW ROLLING PLAINS...
EASTERN PERMIAN BASIN AND LOWER TRANS PECOS TOO. THEREFORE...WILL
ISSUE THE RED FLAG WARNING FOR THURSDAY THIS AFTERNOON...AND MENTION
A PARTICULARLY DANGEROUS SITUATION AGAIN DUE TO THE STRONG WINDS.
THE RED FLAG WARNING WILL BE IN EFFECT FROM NOON UNTIL 10 PM CDT.
POOR RECOVERY IS AGAIN EXPECTED THURSDAY NIGHT...GENERALLY ALONG AND
WEST OF A SEMINOLE... WINK...DAVIS MOUNTAINS AND PRESIDIO VALLEY
LINE. GOOD OR BETTER RECOVERY WILL OCCUR TO THE EAST.
WINDS WILL NOT BE AS STRONG ON FRIDAY...BUT MINIMUM AFTERNOON RH/S
WILL STILL DROP BELOW 15 PERCENT...IF NOT INTO THE SINGLE
DIGITS...ALONG AND WEST OF A SEMINOLE...ALPINE AND PRESIDIO VALLEY
LINE. SLIGHTLY COOLER MAX TEMPERATURES AND INCREASED LOW LEVEL
MOISTURE WILL LIKELY RESULT IN MINIMUM AFTERNOON RH/S ABOVE 15
PERCENT TO THE EAST OF THIS LINE. RECOVERY FRIDAY NIGHT LOOKS TO BE
GOOD OR BETTER OVER ALL BUT THE GUADALUPE MOUNTAINS.
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 71 97 70 95 / 0 0 10 10
CARLSBAD NM 67 103 60 96 / 0 0 0 0
DRYDEN TX 71 100 74 94 / 0 0 0 0
FORT STOCKTON TX 72 103 68 99 / 0 0 0 0
GUADALUPE PASS TX 63 93 61 88 / 0 0 0 0
HOBBS NM 66 99 60 97 / 0 0 0 0
MARFA TX 59 96 56 91 / 0 0 0 0
MIDLAND INTL AIRPORT TX 72 99 66 95 / 0 0 10 0
ODESSA TX 73 98 65 94 / 0 0 10 0
WINK TX 70 108 64 103 / 0 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING FROM 12 PM THIS AFTERNOON TO 9 PM MDT THIS
EVENING FOR THE FOLLOWING ZONES...GUADALUPE MOUNTAINS
NP/LINCOLN NF/LNZ...SOUTHEAST PLAINS/BLM ROSWELL/LNZ.
RED FLAG WARNING FROM 10 AM TO 9 PM MDT THURSDAY FOR THE
FOLLOWING ZONES...GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ...
SOUTHEAST PLAINS/BLM ROSWELL/LNZ.
HIGH WIND WARNING FROM 12 PM THIS AFTERNOON TO 9 PM MDT THIS
EVENING FOR THE FOLLOWING ZONES...GUADALUPE MOUNTAINS OF
EDDY COUNTY.
HIGH WIND WARNING FROM 8 AM TO 9 PM MDT THURSDAY FOR THE
FOLLOWING ZONES...GUADALUPE MOUNTAINS OF EDDY COUNTY.
WIND ADVISORY FROM 12 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING
FOR THE FOLLOWING ZONES...CENTRAL LEA COUNTY...EDDY COUNTY
PLAINS...NORTHERN LEA COUNTY...SOUTHERN LEA COUNTY.
TX...RED FLAG WARNING FROM 1 PM CDT /12 PM MDT/ THIS AFTERNOON TO 10
PM CDT /9 PM MDT/ THIS EVENING FOR THE FOLLOWING ZONES...
ANDREWS...BIG BEND AREA...BORDEN...CRANE...DAVIS/APACHE
MOUNTAINS AREA...DAWSON...ECTOR...GAINES...GLASSCOCK...
GUADALUPE MOUNTAINS...HOWARD...LOVING...MARFA PLATEAU...
MARTIN...MIDLAND...MITCHELL...PECOS...PRESIDIO VALLEY...
REAGAN...REEVES COUNTY AND UPPER TRANS PECOS...SCURRY...
TERRELL...UPTON...VAN HORN AND HIGHWAY 54 CORRIDOR...WARD...
WINKLER.
RED FLAG WARNING FROM 11 AM CDT /10 AM MDT/ TO 10 PM CDT /9 PM
MDT/ THURSDAY FOR THE FOLLOWING ZONES...ANDREWS...BIG BEND
AREA...BORDEN...CRANE...DAVIS/APACHE MOUNTAINS AREA...
DAWSON...ECTOR...GAINES...GLASSCOCK...GUADALUPE MOUNTAINS...
HOWARD...LOVING...MARFA PLATEAU...MARTIN...MIDLAND...
MITCHELL...PECOS...PRESIDIO VALLEY...REAGAN...REEVES COUNTY
AND UPPER TRANS PECOS...SCURRY...UPTON...VAN HORN AND
HIGHWAY 54 CORRIDOR...WARD...WINKLER.
HIGH WIND WARNING FROM 12 PM THIS AFTERNOON TO 9 PM MDT THIS
EVENING FOR THE FOLLOWING ZONES...GUADALUPE MOUNTAINS.
HIGH WIND WARNING FROM 8 AM TO 9 PM MDT THURSDAY FOR THE
FOLLOWING ZONES...GUADALUPE MOUNTAINS.
WIND ADVISORY FROM 1 PM THIS AFTERNOON TO 10 PM CDT THIS EVENING
FOR THE FOLLOWING ZONES...ANDREWS...BORDEN...CRANE...
DAVIS/APACHE MOUNTAINS AREA...DAWSON...ECTOR...GAINES...
HOWARD...LOVING...MARTIN...MIDLAND...MITCHELL...REEVES
COUNTY AND UPPER TRANS PECOS...SCURRY...VAN HORN AND
HIGHWAY 54 CORRIDOR...WARD...WINKLER.
&&
67/10Hazardous weather outlook, Jun 4, 10:44 AM CDT, 3 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1044 AM CDT WED JUN 4 2008 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-051545- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 1044 AM CDT WED JUN 4 2008 /944 AM MDT WED JUN 4 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TODAY AND TONIGHT A VERY DANGEROUS FIRE WEATHER DAY IS EXPECTED ACROSS SOUTHEAST NEW MEXICO AND WEST TEXAS AS HOT TEMPERATURES AND VERY LOW RH/S PERSIST AND WINDS INCREASE. A RED FLAG WARNING IS IN EFFECT FOR ALL AREAS THIS AFTERNOON THROUGH EARLY THIS EVENING. STRONGER WINDS ARE EXPECTED AREAWIDE TODAY. SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 65 MPH CAN BE EXPECTED THIS AFTERNOON IN THE GUADALUPE MOUNTAINS. IN ADDITION...SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 TO 50 MPH CAN BE EXPECTED ACROSS THE SOUTHEAST NEW MEXICO PLAINS...VAN HORN AREA...UPPER TRANS PECOS REGION...DAVIS MOUNTAINS AND MUCH OF THE PERMIAN BASIN. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ANOTHER DAY OF POTENTIALLY VERY DANGEROUS FIRE WEATHER CONDITIONS ARE POSSIBLE ACROSS MUCH OF THE AREA THURSDAY. SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 65 MPH WILL BE POSSIBLE THURSDAY ACROSS THE GUADALUPE MOUNTAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 4:28 AM CDT | High Wind Watch | MAF | 10 hr | |
| Jun 4, 4:28 AM CDT | High Wind Warning | MAF | 18 hr | |
| Jun 4, 4:28 AM CDT | Wind Advisory | MAF | Andrews, Borden, Crane, Dawson, Ector, Gaines and 8 more | 18 hr |
| Jun 4, 2:43 PM CDT | High Wind Warning | MAF | 31 hr |
Nearby
Red Flag Warnings in Texas, 2008Red Flag Warnings in New Mexico, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.